Lg Cwd
icon-nav-help
Need Help

Submit your question to our team of health care professionals.

icon-nav-current-questions
Current Question

See what's on the mind of the community right now.

icon-conf-speakers-at-a-glance
Meet the Team

Learn more about our world-renowned team.

icon-nav-archives
DTeam Archives

Review the entire archive according to the date it was posted.

icon-question-mark
October 23, 2003

Diagnosis and Symptoms

Question from Summersville, West Virginia, USA:

I have had hypothyroidism for over 20 years, and within the past year, I was also diagnosed with diabetes. I am currently taking 150 mg of Synthroid and Actos [pioglitazone]. I have a problem with my weight. I cannot lose weight and have tried. I don't eat much basically because I'm not hungry but nor do I drink a lot. I am extremely tired, my vision is not good, I am restless at night, I pee a lot, I am very moody, and I seem to cry at the drop of a hat. What could my problem be? I don't have the money to go back to the doctor again right now. Is there anything over-the-counter I can take that will help boost my system?

Answer:

There is no quick fix here. The most important issue is whether your blood sugars are under good control. It is one thing to take a medication, yet another to know if it is affective. Frequent urination at night, emotional lability, difficulty sleeping can all result from poor blood sugar control. There is no over-the-counter easy to take medication that will solve your problems. You need health care.

JTL